Patient :I am 16 years old, Male 5 ft 5 inches tall, and 130 lbs . I have eczema, was prescribed prednisone for a severe breakout. Prescribed dosage was: 40 mg for 3 days, 30 mg for 3 days, 20 mg for 7 days, 10 mg for 7 then stop.
After the second day of 40 mg, I found myself unable to sleep. In an effort to lessen the side effects, I went straight to 20 mg for 7 days. Afterwards, of course, I had excess medication so I took 10 mg for 14 days. I just took my last pill and I have been pretty concerned with the fact that my adrenal glands likely became acclimated to the medication after being on a constant dosage for more than a week. My question is, how badly should I worry? Need I go see a doctor right away in order to get a refill so I can properly taper? 10 mg is likely a small dosage but even then, is 14 days enough to become dependent on it?
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.